Alert archive / Texas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 98, NWS Austin/San Antonio, TX

June 2, 2010Dimmit County, Maverick County, Zavala County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 2, 2010, 7:37 PM CDT for Dimmit County, Maverick County, Zavala County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2010, 7:37 PM CDT (00:37 UTC)
Expired
Jun 2, 2010, 8:30 PM CDT
In force
53 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Dimmit County, TX, Maverick County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 74 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 2:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2010-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2010-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1960 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
2084 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:13 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 2, 6:13 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
613 PM CDT WED JUN 2 2010

.AVIATION...
INITIAL FORECAST PROBLEM IS LINE OF THUNDERSTORMS MOVING TOWARD
THE I35 TERMINALS. EXPECT THESE STORMS TO MOVE INTO THE AUS AREA
BETWEEN 00Z AND 01Z AND THE SAN ANTONIO AREA AN HOUR OR TWO LATER.
THE LEADING EDGE OF THIS AREA WILL BE THE WORST OF IT WITH WIND
GUSTS UP TO 35KTS AND POSSIBLY SOME HAIL. SHOWERS AND
THUNDERSTORMS COULD LAST UNTIL AROUND 06Z IN AUS AND 09Z IN SAN
ANTONIO. AFTER THESE STORMS MOVE THROUGH...AUS WILL SEE MVFR VIS
FROM ABOUT 10Z TO 15Z. SAN ANTONIO WILL STAY VFR THROUGH THE NIGHT.

DON'T EXPECT DRT TO SEE ANY CONVECTION...SO VFR CATEGORY FOR THE
NEXT 24 HOURS.

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT WED JUN 2 2010/

DISCUSSION...
AS THE STORM TRACK OVER THE ROCKIES CAME FURTHER SOUTH SINCE
THE WEEKEND...THE HEIGHT FIELD FROM 700 TO 300 HPA ACROSS
SOUTH CENTRAL TEXAS HAS DECREASE QUICKLY THIS AFTERNOON.
A 700 TO 300 HPA TROF OVER WEST TEXAS TO THE GREAT PLAINS
WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT BRINGING
SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD
BE SEVERE INTO THE EVENING AND LATE NIGHT HOURS. LOCALLY
HEAVY RAINFALL AMOUNTS ARE POSSIBLE OVER THE AREA THIS
EVENING AND OVER THE EAST PART OF SOUTH CENTRAL TEXAS
LATE TONIGHT. RAINFALL AMOUNTS ONE ONE QUARTER TO ONE
INCH ARE POSSIBLE...WITH ISOLATED AMOUNTS FROM 2 TO 4
INCHES POSSIBLE OVER THE EASTERN HALF OF SOUTH CENTRAL
TEXAS AS THIS RAIN MAKING WEATHER SYSTEM MOVES ACROSS
THE AREA TONIGHT.

EXPECT THE RAIN CHANCES TO DIMINISH FROM THE WEST AND NORTHWEST
ON THURSDAY THRU THURSDAY EVENING AS THE 700 TO 300 HPA TROF MOVES
TO THE EAST. THE RIDGE ALOFT THAT FORMS TO THE WEST WILL SLOWLY
INCREASE ACROSS SOUTH CENTRAL TEXAS ON THURSDAY NIGHT THRU
SATURDAY AND SUNDAY...IN A SIMILAR PATTERN TO LAST WEEKEND. WITH
THE LIGHT WINDS ALOFT THE PROCESS WILL BE SLOW...AS ON FRIDAY SOME
WEAKNESS IN THE HEIGHT FIELD ALOFT COULD LINGER OVER THE EASTERN
EDGE OF SOUTH CENTRAL TEXAS...FOLLOWED BY STRONGER SUBSIDENCE OVER
THE REGION FROM THE WEST ON SATURDAY AND SUNDAY...AS THE RIDGE
INCREASES OVER SOUTH CENTRAL TEXAS FROM THE WEST AND SOUTHWEST IN
A SIMILAR PATTERN TO LAST WEEKEND. CONTINUED TREND ON WARMER
AFTERNOON HIGHS. WILL CONTINUE TO SHOW DRY WEATHER WITH WARMER
THAN NORMAL AFTERNOON HIGHS FOR EARLY JUNE ON THE WEEKEND THROUGH
MONDAY. FORECAST SOLUTIONS TODAY MAINTAIN RIDGE ALOFT ACROSS SOUTH
CENTRAL TEXAS ON TUESDAY AND WEDNESDAY OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  90  70  93  73 /  60  30  10  10  -
AUSTIN BERGSTROM INTL AIRPORT  70  90  67  93  70 /  60  30  10  10  -
NEW BRAUNFELS MUNI AIRPORT     70  91  70  93  70 /  60  20  10  10  -
BURNET MUNI AIRPORT            70  90  70  91  72 /  60  20  10  10  -
DEL RIO INTL AIRPORT           70  93  73  95  73 /  50  10  10  -   -
GEORGETOWN MUNI AIRPORT        70  90  70  91  72 /  60  30  10  10  -
HONDO MUNI AIRPORT             70  91  69  93  72 /  60  10  10  -   -
SAN MARCOS MUNI AIRPORT        70  91  70  93  71 /  60  30  10  10  -
LA GRANGE - FAYETTE REGIONAL   72  88  70  95  72 /  60  40  30  10  10
SAN ANTONIO INTL AIRPORT       70  90  70  91  73 /  60  20  10  -   -
STINSON MUNI AIRPORT           70  90  70  92  72 /  60  20  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/02/05
Hazardous weather outlook, Jun 2, 3:28 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 PM CDT WED JUN 2 2010

TXZ171>173-183>194-202>209-217>225-228-031200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
328 PM CDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING WITH AN
UPPER AIR DISTURBANCE MOVING EASTWARD ACROSS TEXAS. SOME OF THE
THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES IS ALSO POSSIBLE IN THE
SLOWER MOVING STORMS...ESPECIALLY ACROSS THE HILL COUNTRY AND SOUTH
CENTRAL TEXAS. THE STORMS ARE EXPECTED TO DECREASE FROM THE WEST
LATE TONIGHT INTO THURSDAY MORNING AS THE UPPER AIR DISTURBANCE
CONTINUES EAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL NEED TO BE ACTIVATED THIS AFTERNOON INTO TONIGHT.

In the hours before

Local storm report, Jun 2, 6:43 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
643 PM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             30 NW COMSTOCK          29.99N 101.52W
06/02/2010  M1.00 INCH       VAL VERDE          TX   COCORAHS

&&

EVENT NUMBER EWX1000333

CJM
Special weather statement, Jun 2, 6:51 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
651 PM CDT WED JUN 2 2010

TXZ173-189>192-206-030030-
BLANCO-COMAL-HAYS-KENDALL-TRAVIS-WILLIAMSON-
651 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COMAL...NORTHEASTERN
KENDALL...HAYS...SOUTHERN BLANCO...CENTRAL TRAVIS AND SOUTHERN
WILLIAMSON COUNTIES UNTIL 730 PM CDT...

AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THE LEADING EDGE OF A CLUSTER OF STRONG THUNDERSTORMS STRETCHING
FROM NEAR GEORGETOWN TO BLANCO TO NEAR SISTERDALE. THESE STORMS WERE
MOVING EAST SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED JUST AHEAD OF THESE STORMS ALONG
THE GUST FRONT DURING THE NEXT HOUR.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CEDAR PARK...
  TANGLEWOOD FOREST...
  ANDERSON MILL...
  AUSTIN...
  ROUND ROCK...
  WINDEMERE...
  PFLUGERVILLE...
  WEST LAKE HILLS...
  ROLLINGWOOD...
  HUTTO...
Special weather statement, Jun 2, 7:18 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
718 PM CDT WED JUN 2 2010

TXZ184>186-188-189-030100-
EDWARDS-GILLESPIE-KENDALL-KERR-REAL-
718 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL...NORTHWESTERN
KENDALL...KERR...EXTREME NORTHEASTERN EDWARDS AND SOUTHERN GILLESPIE
COUNTIES UNTIL 800 PM CDT...

AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED CLUSTERS
OF STRONG THUNDERSTORMS EXTENDING FROM SOUTH CENTRAL GILLESPIE COUNTY
WESTWARD TO NORTHERN KERR AND EXTREME NORTHEAST EDWARDS COUNTY. MOVEMENT
WAS TO THE SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED TO ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FREDERICKSBURG...
  GRAPETOWN...
  CAIN CITY...
  BANKERSMITH...
  ROCKY HILL...
  LUCKENBACH...
  BLUMENTHAL...
  STONEWALL...
Special weather statement, Jun 2, 7:20 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
720 PM CDT WED JUN 2 2010

TXZ217-228-030115-
DIMMIT-MAVERICK-
720 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DIMMIT AND MAVERICK
COUNTIES UNTIL 815 PM CDT...

AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF EL
INDIO TO 16 MILES SOUTHWEST OF CARRIZO SPRINGS TO 17 MILES SOUTHWEST
OF GILSON GROVES...AND MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CARRIZO SPRINGS...
  GILSON GROVES...
  WINTER HAVEN...
  ASHERTON...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Local storm report, Jun 2, 7:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
736 PM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             10 W LLANO              30.75N  98.84W
06/02/2010  E0.25 INCH       LLANO              TX   PUBLIC

            PEA SIZE HAIL AND WIND GUST TO 40 WEST OF LLANO

0524 PM     HAIL             LLANO                   30.75N  98.67W
06/02/2010  E0.50 INCH       LLANO              TX   LAW ENFORCEMENT

            MARBLE HAIL REPORTED JUST NORTH OF DOWNTOWN LLANO

0615 PM     HAIL             7 WSW ENCHANTED ROCK ST 30.49N  98.96W
06/02/2010  E0.25 INCH       GILLESPIE          TX   PUBLIC

            PEA SIZE HAIL AT THE CHERRY SPRING SMOKEHOUSE

0630 PM     HAIL             30 NW COMSTOCK          29.99N 101.52W
06/02/2010  M1.00 INCH       VAL VERDE          TX   COCORAHS

0728 PM     TSTM WND GST     2 NW INGRAM             30.10N  99.26W
06/02/2010  E50 MPH          KERR               TX   CO-OP OBSERVER

            50 MPH WIND GUST AND FREQUENT LIGHTNING.

&&

EVENT NUMBER EWX1000330 EWX1000331 EWX1000332 EWX1000333 EWX1000334

CJM
Local storm report, Jun 2, 7:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             KERRVILLE               30.04N  99.14W
06/02/2010  E0.50 INCH       KERR               TX   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL IN KERRVILLE.

&&

EVENT NUMBER EWX1000335

CJM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:31 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Gillespie, Kendall, Kerr44 min
Jun 2, 8:05 PM CDTSevere Thunderstorm WarningEWXGonzales, Guadalupe40 min
Jun 2, 8:24 PM CDTSevere Thunderstorm WarningEWXCaldwell, Fayette, Gonzales, Lavaca44 min
Jun 2, 8:39 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Comal, Guadalupe, Medina, Wilson36 min
Jun 2, 8:50 PM CDTAreal Flood AdvisoryEWXBexar2 hr
Jun 2, 8:55 PM CDTSevere Thunderstorm WarningEWXBexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson35 min
Jun 2, 9:35 PM CDTSevere Thunderstorm WarningEWXAtascosa, DeWitt, Gonzales, Karnes, Wilson40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.